Alert archive / Wyoming / High Wind Warnings in 2019
High Wind Warning 48, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Dec 19, 2019, 1:30 AM MST for 4 counties in Wyoming. It took effect at Dec 19, 2019, 8:00 AM MST. It was in force for 46 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 19, 2019, 1:30 AM MST (08:30 UTC)
- In effect from
- Dec 19, 2019, 8:00 AM MST
- Expired
- Dec 21, 2019, 6:00 AM MST
- In force
- 46 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 19, 2:38 PM MST | NON-TSTM WND GST 53 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT SITE. SUSTAINED WINDS 41 MPH. |
| Dec 20, 12:15 AM MST | NON-TSTM WND GST 60 | 10 Ese Crystal Lake Cam, WY | EMKAY UPR SITE. SUSTAINED WINDS 42 MPH. |
| Dec 20, 1:00 AM MST | NON-TSTM WND GST 58 | 10 Ese Crystal Lake Cam, WY | EMKAY UPR SITE. SUSTAINED WINDS 39 MPH. |
| Dec 20, 2:15 AM MST | NON-TSTM WND GST 66 | 10 Ese Crystal Lake Cam, WY | EMKAY UPR SITE. SUSTAINED WINDS 44 MPH. |
| Dec 20, 4:20 AM MST | HIGH SUST WINDS 40 | 1 Nnw Arlington, WY | ARLINGTON WEST WYDOT SITE. AVERAGE SUSTAINED WINDS OF 40 MPH FOR PAST HOUR. PEAK GUST 57 MPH AT 402 AM. |
| Dec 20, 4:28 AM MST | HIGH SUST WINDS 40 | 3 Nw Arlington, WY | FOOTE CREEK WYDOT SITE. AVERAGE SUSTAINED WINDS 40 MPH OR GREATER FOR PAST HOUR. PEAK GUST 52 MPH AT 418 AM. |
| Dec 20, 4:52 AM MST | NON-TSTM WND GST 58 | 1 Nnw Arlington, WY | MESONET STATION KARL 0.6 NW ARLINGTON (WYDOT). |
| Dec 20, 11:02 AM MST | NON-TSTM WND GST 58 | 1 Sse Bordeaux, WY | WYDOT SENSOR AT BORDEAUX. SUSTAINED WINDS OF 42 MPH. |
| Dec 20, 9:30 PM MST | NON-TSTM WND GST 61 | 1 Sse Bordeaux, WY | 61 MPH WIND GUST AT KBRX |
| Dec 20, 9:46 PM MST | NON-TSTM WND GST 68 | 1 Sse Bordeaux, WY | WIND GUST AT KBRX OF 68MPH |
| Dec 20, 11:36 PM MST | NON-TSTM WND GST 58 | 1 Sse Bordeaux, WY | MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT). |
| Dec 21, 12:58 AM MST | NON-TSTM WND GST 59 | 1 Sse Bordeaux, WY | MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.5 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2715 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
675 WWUS75 KCYS 190830 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 130 AM MST Thu Dec 19 2019 ...STRONG WINDS RETURN TO SOUTHEAST WYOMING WIND PRONE AREAS OF SOUTHEAST WYOMING... WYZ106-200000- /O.UPG.KCYS.HW.A.0039.191219T1200Z-191221T0600Z/ /O.NEW.KCYS.HW.W.0048.191219T1500Z-191221T0600Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 130 AM MST Thu Dec 19 2019 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 11 PM MST FRIDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 8 AM this morning to 11 PM MST Friday. The High Wind Watch is no longer in effect. * TIMING...Periods of strong winds are likely this morning. After a brief lull in wind speeds this afternoon...strong winds expected to return this evening through through Friday evening. * WINDS...West to southwest 35 to 45 MPH with occasional gusts to 65 MPH. * IMPACTS...Mainly to transportation. Travel will be hazardous for light weight and high profile vehicles, including camping and tractor trailers. There will be an elevated blow over risk along Interstate 25 near Bordeaux between Chugwater and Wheatland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ110-116-117-200000- /O.UPG.KCYS.HW.A.0039.191219T1200Z-191221T0600Z/ /O.NEW.KCYS.HW.W.0048.191220T0000Z-191221T0000Z/ North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 130 AM MST Thu Dec 19 2019 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST FRIDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 5 PM this afternoon to 5 PM MST Friday. The High Wind Watch is no longer in effect. * TIMING...Periods of strong winds are possible late afternoon today through late Friday afternoon. * WINDS...West to southwest 35 to 45 MPH with occasional gusts to 65 MPH. * IMPACTS...Mainly to transportation. Travel will be hazardous for light weight and high profile vehicles, including camping and tractor trailers. There will be an elevated blow over risk along Interstate 80 over the summit between Cheyenne and Laramie as well as Interstate 80 between Arlington and Elk Mountain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
6 follow-up statements
831 WWUS75 KCYS 192046 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 146 PM MST Thu Dec 19 2019 ...LOCALLY STRONG WINDS RETURNING TO WIND PRONE AREAS OF SOUTHEAST WYOMING... WYZ106-201100- /O.CON.KCYS.HW.W.0048.000000T0000Z-191221T0600Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 146 PM MST Thu Dec 19 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST FRIDAY... * TIMING...generally from mid-evening Thursday through Friday evening. * WINDS...West to southwest 30 to 40 MPH with occasional gusts to 65 MPH. * IMPACTS...Mainly to transportation. Travel will be hazardous for light weight and high profile vehicles, including camping and tractor trailers. There will be an elevated blow over risk along Interstate 25 near Bordeaux between Chugwater and Wheatland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ110-116-117-201100- /O.CON.KCYS.HW.W.0048.191220T0000Z-191221T0000Z/ North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 146 PM MST Thu Dec 19 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST FRIDAY... * TIMING...Mainly from mid-evening Thursday to late afternoon Friday. * WINDS...West to southwest 30 to 40 MPH with local gusts around 60 MPH. * IMPACTS...Mainly to transportation. Travel will be hazardous for light weight and high profile vehicles, including camping and tractor trailers. There will be an elevated blow over risk along Interstate 80 over the summit between Cheyenne and Laramie as well as Interstate 80 between Arlington and Elk Mountain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
826 WWUS75 KCYS 200842 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 142 AM MST Fri Dec 20 2019 ...LOCALLY STRONG WINDS RETURNING TO WIND PRONE AREAS OF SOUTHEAST WYOMING... WYZ106-210000- /O.CON.KCYS.HW.W.0048.000000T0000Z-191221T0600Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 142 AM MST Fri Dec 20 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * TIMING...Through 11 PM this evening. * WINDS...West to southwest 30 to 40 MPH with occasional gusts to 65 MPH. * IMPACTS...Mainly to transportation. Travel will be hazardous for light weight and high profile vehicles, including camping and tractor trailers. There will be an elevated blow over risk along Interstate 25 near Bordeaux between Chugwater and Wheatland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ110-116-117-210000- /O.CON.KCYS.HW.W.0048.000000T0000Z-191221T0000Z/ North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 142 AM MST Fri Dec 20 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...Through late this afternoon. * WINDS...West to southwest 30 to 40 MPH with local gusts around 60 MPH. * IMPACTS...Mainly to transportation. Travel will be hazardous for light weight and high profile vehicles, including camping and tractor trailers. There will be an elevated blow over risk along Interstate 80 over the summit between Cheyenne and Laramie as well as Interstate 80 between Arlington and Elk Mountain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
804 WWUS75 KCYS 202114 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 214 PM MST Fri Dec 20 2019 WYZ116-117-202215- /O.CAN.KCYS.HW.W.0048.000000T0000Z-191221T0000Z/ South Laramie Range-South Laramie Range Foothills- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 214 PM MST Fri Dec 20 2019 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Cheyenne has cancelled the High Wind Warning. Winds have failed to reach criteria across the southern Laramie Range and adjacent foothills for most of today. Therefore, cancelled the High Wind Warning for the rest of this afternoon. Occasional gusts of 45 mph are possible through tonight though. $$ WYZ106-210515- /O.CON.KCYS.HW.W.0048.000000T0000Z-191221T0600Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 214 PM MST Fri Dec 20 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * TIMING...Through 11 PM this evening. * WINDS...West to southwest 30 to 40 MPH with occasional gusts to 65 MPH. * IMPACTS...Mainly to transportation. Travel will be hazardous for light weight and high profile vehicles, including camping and tractor trailers. There will be an elevated blow over risk along Interstate 25 near Bordeaux between Chugwater and Wheatland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ110-210000- /O.CON.KCYS.HW.W.0048.000000T0000Z-191221T0000Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 214 PM MST Fri Dec 20 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...Through late this afternoon. * WINDS...West to southwest 30 to 40 MPH with local gusts around 60 MPH. * IMPACTS...Mainly to transportation. Travel will be hazardous for light weight and high profile vehicles, including camping and tractor trailers. There will be an elevated blow over risk along Interstate 80 over the summit between Cheyenne and Laramie as well as Interstate 80 between Arlington and Elk Mountain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
188 WWUS75 KCYS 202352 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 452 PM MST Fri Dec 20 2019 WYZ110-210100- /O.CAN.KCYS.HW.W.0048.000000T0000Z-191221T0000Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 452 PM MST Fri Dec 20 2019 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Cheyenne has cancelled the High Wind Warning. Occasional gusts to 55 mph are possible through the evening. $$ WYZ106-210600- /O.CON.KCYS.HW.W.0048.000000T0000Z-191221T0600Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 452 PM MST Fri Dec 20 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * TIMING...Through 11 PM this evening. * WINDS...West to southwest 30 to 40 MPH with occasional gusts to 65 MPH. * IMPACTS...Mainly to transportation. Travel will be hazardous for light weight and high profile vehicles, including camping and tractor trailers. There will be an elevated blow over risk along Interstate 25 near Bordeaux between Chugwater and Wheatland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ Rubin
832 WWUS75 KCYS 210434 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 934 PM MST Fri Dec 20 2019 WYZ106-211300- /O.EXT.KCYS.HW.W.0048.000000T0000Z-191221T1300Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 934 PM MST Fri Dec 20 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM MST SATURDAY... * TIMING...Through 6 AM Saturday. * WINDS...Southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Travel will be hazardous for light weight and high profile vehicles, including campers and tractor trailers. There will be an elevated blow over risk along Interstate 25 near Bordeaux between Chugwater and Wheatland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ Rubin
723 WWUS75 KCYS 211250 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 550 AM MST Sat Dec 21 2019 WYZ106-211400- /O.EXP.KCYS.HW.W.0048.000000T0000Z-191221T1300Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 550 AM MST Sat Dec 21 2019 ...HIGH WIND WARNING WILL EXPIRE AT 6 AM MST EARLY THIS MORNING... Winds at Bordeaux will slowly decrease this morning. However, sustained winds of 35 MPH with occasional gusts to 50 MPH will remain possible for a few more hours. $$ CLH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 18, 10:24 PM MST, 3 hours 6 minutes earlier.
Area forecast discussion, Dec 18, 10:24 PM MST, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1024 PM MST Wed Dec 18 2019
.UPDATE...
Issued at 512 PM MST Wed Dec 18 2019
The high sustained winds at Bordeaux for most of the day have
begun decreasing late this afternoon. Current wind speeds of 30
MPH are being reported after consistently remaining in the 40-45
MPH range for most of the day. Allowed the High Wind Warning for
the Central Laramie Range and Southwest Platte County to expire
at 5 PM MST with pressure gradients decreasing along the Laramie
Range temporarily this evening. However, a High Wind Watch remains
in place starting Thursday morning.
&&
.SHORT TERM...(Tonight - Friday Night)
Issued at 201 PM MST Wed Dec 18 2019
Winds are continuing to be a problem at Bordeaux this afternoon w/
significant mountain wave activity ongoing per recent low-level WV
satellite imagery. The models show 700-800 mb winds weakening over
the next few hours, and gusts have generally been under 50 MPH for
much of the afternoon. The overall wind threat is expected to very
slowly diminish into the evening as gradients weaken, but there is
potential for high sustained winds as long as these mountain waves
continue to impact the area. The High Wind Warning for Bordeaux is
now valid until 5 PM, mainly for sustained winds of 40+ MPH.
A general lull in strong winds appears likely during the evening &
overnight hours with a relative minimum in low-level gradients. It
is likely that winds will increase again over the wind prone areas
on Thursday morning with CAG-CPR gradients around 40 meters, along
w/ a 3-5 mb pressure gradient along the spine of the Laramie Range
developing after 12z. Confidence in 60+ MPH gusts is rather low as
compared to the previous event, as winds in the H7-H8 layer should
peak at 40-45 knots and the sfc-based inversion does not appear to
be nearly as impressive w/ no 50+ kt barbs seen on the vertical X-
section from Bosler to Bordeaux per the GFS. Modest gradients from
CAG to CPR will limit the threat in Arlington, and the I-80 Summit
will suffer from virtually the same thing as Bordeaux. Gusts to 50
MPH or greater still appear possible, but at this time we have the
negatives keeping us from upgrading the High Wind Watch. We should
still have time for a couple of model cycles before making a final
decision.
Although the flow aloft could be stronger, low-level mixing during
the afternoon hours on Thursday could be helpful in achieving wind
gusts up to 60 MPH for the wind corridors. Gradients are projected
to increase further on Thursday night and remain strong during the
day on Friday, with H85 CAG-CPR gradients climbing to between 50 &
60 meters along with a tightening surface pressure gradient just W
of Bordeaux. Subsidence associated with a passing mid level short-
wave on Friday afternoon will also support higher wind speeds. The
higher potential for reaching warning criteria may actually be Fri
and Fri evening, so we have opted to extend the High Wind Watch to
6z Saturday.
No other impactful weather is expected this period, with generally
mild temperatures and dry conditions likely.
.LONG TERM...(Saturday - Wednesday)
Issued at 201 PM MST Wed Dec 18 2019
A pleasant, albeit breezy start to the extended forecast period as
upper-level ridging takes control and H7 temperatures climb to +3-
+6 deg C over much of the CWA. These thermal profiles will combine
with large scale subsidence to produce warm/dry conditions through
at least Tuesday. The GFS/ECMWF continue to show a transition to a
more unsettled pattern mid-week around Christmas w/ a disorganized
upper-low and resultant troughing bringing at least a small chance
for snow to the region. This will be something to watch during the
next few days for the busy travel week, but overall this system is
unlikely to be too much of a problem right now.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1023 PM MST Wed Dec 18 2019
VFR. Wind gusts to 30 knots from 16Z to 01Z.
&&
.FIRE WEATHER...
Issued at 200 AM MST Wed Dec 18 2019
Very windy conditions the next several days across southeast
Wyoming...particularly for our wind prone areas where High Wind
Watches are in effect through Friday morning. Very favorable
pattern for strong winds over our area with lows tracking across
Montana. Fortunately we still have a large snowpack...so fire
weather concerns are minimal. Afternoon humidity expected to stay
well above critical levels through the weekend with good to
excellent overnight recoveries.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from 5 AM MST Thursday through Friday evening
for WYZ106-110-116-117.
NE...None.
&&
UPDATE...MB
SHORT TERM...CLH
LONG TERM...CLH
AVIATION...RUBIN
FIRE WEATHER...GCCHazardous weather outlook, Dec 18, 2:41 PM MST, 10 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 241 PM MST Wed Dec 18 2019 WYZ106-192145- Central Laramie Range and Southwest Platte County- 241 PM MST Wed Dec 18 2019 This hazardous weather outlook is for portions of southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Strong and gusty winds will remain possible along Interstate 25 between Chugwater and Wheatland through late this afternoon. A High Wind Warning remains in effect until 5 PM MST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Periods of strong winds are possible in the wind prone areas of southeast Wyoming from Thursday morning through Friday evening. A High Wind Watch is in effect. Please refer to the appropriate products for more details. .Spotter information statement... Spotter activation will not be needed. WYZ110-116-117-192145- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- 241 PM MST Wed Dec 18 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Periods of strong winds are possible in the wind prone areas of southeast Wyoming from Thursday morning through Friday evening. A High Wind Watch is in effect. Please refer to the appropriate products for more details. .Spotter information statement... Spotter activation will not be needed.
Nearby
High Wind Warnings in Wyoming, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.